Home > Flashcards > Print Preview
The flashcards below were created by user
on FreezingBlue Flashcards
. What would you like to do?
- -a neuromuscular disease characterized by weakness and abnormal fatigue of the voluntary muscles.
- -(+)defect in the transmission of nerve impulses at the myoneural junction occurs.
Causes of MG:
- -insufficient secretion of acetylcholine.
- -excessive secretion of cholinesterase.
- -unresponsiveness of the muscle fibers to the acetylcholine.
Assessment of MG:
- ~weakness and fatigue
- ~diff chewing and swallowing
- ~ptosis, diplopia
- ~weak, hoarse voice
- ~diminished breath sound
- ~resp paralysis and failure
Intervention for MG:
- >MONITOR: RR and status, ability to cough; resp failure
- -deep breath accurately
- -maintain SUCTIONING and EMERGENCY equipment @ bedside
- >MONITOR: speech and ability to swallow (px aspiration)
- -SIT UP when eating
- >assess muscle status
- -conserve strength (plan short activities)
- >WOF: myathenia crisis and cholinergic crisis
- >AVOID: stress, infection and OTC meds
Antimyasthenic meds: anticholinesterase meds
- -relieve muscle weakness by BLOCKING Act breakdown at the neuromuscular junction.
- -used to tx or dx MG or to distinguish CC frm MC.
- -MEDS: ambenonium chloride (mytelase), endrophonium chloride (tensilon), neostigmine bromide (prostigmin), pyridostigmine (mestinon)
- ~assess neuromuscular status (reflex, muscle strength and gait)
- ~WOF s/sx of med overdose (CC) or underdose (MC)
- ~take meds on time to maintain therapeutic blood level, thus px weakness
- ~take meds with SMALL amount of food (px GIT sx)
- ~eat 45-60 mins after taking meds to decrease risk of aspiration
- ~lifelong therapy
- -an acute exacerbation of the disease
- >CAUSE: rapid, unrecognized progression of the disease, inadequate amt of meds, fatigue or stress
- ↥ PR, RR and BP
- Dyspnea, anoxia and cyanosis
- ↧ UO
- (-)cough and swallow reflex
INT for Myasthenic crisis:
- WOF s/sx.
- ↥ anticholinesterase meds
- -results in depolarization of the motor end plates.
- >CAUSE: overmedication with anticholinesterase.
- (+)abdominal cramps
- blurred vision
- facial muscle twitching
- pupillary miosis
INT for Cholinergic crises:
*have atropine sulfate available when performing TENSILON TEST.
- !WITHHOLD anticholinesterase meds
- ANTIDOTE: atropine sulate
Endrophonium test: tensilon test
- -used to dx MG and used to differentiate MC and CC.
- -@ risk for: ventricular fibrillation and cardiac arrest.
- TO DX MG:
- -(+) pt shows improvement in muscle strength after administration (muscle tone: 30-60 sec; muscle improvement lasts: 4-5mins)
- -(-) pt shows NO improvement in muscle strength, and strength may deteriorate after injection.
- TO DIFF CRISIS:
- >MG: strength IMPROVES, pt needs more meds.
- >CC: weakness is more severe, the pt is overmedicated; give atropine sulfate (antidote)
- -given IV
- -can CAUSE: bronchospasm, laryngospasm, hypotension, bradycardia and cardiac arrest
- -ATROPINE SULFATE-antidote for overdose
N/I for MG:
- -conserve energy
- -rest before meals
- -sit upright during meals
- -soft foods with gravy or sauce; (+) choking-pureed foods with a pudding like consistency.
- -suction available @ home
- -tape eyes for short intervals and instill artificial tears
- -AVOID factors that exacerbate sx: emotional stress, infections (resp), vigorous physical activity, some meds, and high environmental temp.
What would you like to do?
Home > Flashcards > Print Preview